Thunderstorm Wind, Avoyelles
- When
- November 24, 1:10 AM CST
- Where
- Avoyelles County, Marksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.133, -92.067
Trees and power lines were blown down across the parish.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees and power lines were blown down across the parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 23, 2:15 PM CST, 10 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
215 PM CST TUE NOV 23 2004
...LOOKS LIKE A STORMY NIGHT ALONG WITH THE POSSIBILITY OF SEVERE
WEATHER...
.SYNOPSIS...MSAS SURFACE ANALYSIS SHOWS A LOW DEVELOPING IN CENTRAL
TEXAS WITH A WARM FRONT EXTENDING EAST-NORTHEAST INTO NORTHERN
LOUISIANA AND CENTRAL MISSISSIPPI. MEANWHILE...WATER VAPOR IMAGERY
SHOWS UPPER LEVEL LOW IN EASTERN NEW MEXICO MOVING OFF TO THE
NORTHEAST. JET STREAK ALSO SEEN MOVING ACROSS NORTHERN OLD MEXICO
INTO CENTRAL TEXAS. EARLIER RAOBS FROM MEXICO INDICATED WINDS WERE
IN EXCESS OF 100 KTS WITH THIS JET STREAK. SPECIAL 18Z UPPER AIR
SOUNDING CONTINUES TO SHOW A VERY MOIST AND UNSTABLE ENVIRONMENT IN
PLACE. CAPE OVER 2700 J/KG WITH LI (-9)...MEANWHILE PWAT OVER 1.6
INCHES...ABOUT TWICE THE NORMAL.
RADAR INDICATES ONE WAVE OF SHOWERS AND THUNDERSTORMS HAS NOW MOVED
NORTH OF THE FORECAST AREA. FURTHER WEST...SHOWERS AND
THUNDERSTORMS ALONG WITH GOOD CU BUILD UP IS NOTED OVER CENTRAL AND
EAST CENTRAL TEXAS.
SPC HAS JUST RE-ISSUED THE TORNADO WATCH FOR THE WESTERN PORTIONS OF
THE FORECAST AREA UNTIL 9 PM. EXPECT MORE WATCHES WILL LIKELY BE
ISSUED LATER TONIGHT AS AREA REMAINS IN A MODERATE RISK FOR SEVERE
WEATHER.
&&
.DISCUSSION...UPPER LEVEL STORM SYSTEM WILL EJECT NORTHEASTWARD
TONIGHT INTO THE MID MISSISSIPPI VALLEY. MEANWHILE...SURFACE LOW IS
EXPECTED TO INTENSIFY IN RESPONSE TO THIS SYSTEM AND MOVE
NORTHEASTWARD INTO SOUTHERN ARKANSAS...THEN NORTHERN
MISSISSIPPI/WESTERN TENNESSEE. THE GREATEST RISK FOR TORNADO ACTIVITY
WILL BE CLOSER TO WHERE THE SURFACE LOW INTERSECTS WITH THE WARM
FRONT...NORTH OF THE FORECAST AREA.
STILL LOW LEVEL JET WILL BE INCREASING TONIGHT...AS SURFACE LOW
INTENSIFIES...WITH WINDS SPEEDS IN EXCESS OF 40 KNOTS...PROVIDING
GOOD SHEAR VALUES. ALSO...LEFT FRONT EXIT REGION OF 100-125 KT JET
WILL ALSO MOVE NEAR THE FORECAST AREA OVERNIGHT PROVIDING
GOOD DIFLUENCE ALOFT. MEANWHILE...SQUALL LINE IS EXPECTED TO DEVELOP
LATE THIS AFTERNOON ALONG THE DRY-LINE/COLD FRONT IN EASTERN TEXAS.
THIS SQUALL LINE IS EXPECTED TO MOVE INTO THE FORECAST AREA
(SOUTHEAST TEXAS) LATE THIS EVENING...THEN THROUGH THE FORECAST AREA
DURING THE OVERNIGHT. WITH THE INCREASING SHEAR VALUES...ANY STORMS
THAT DEVELOP AHEAD OF THE SQUALL LINE WILL HAVE THE POTENTIAL FOR
ROTATION. STRONG WINDS...LARGE HAIL...ALONG WITH TORNADOES AT THE
END OF BOW FEATURES WILL BE POSSIBLE AS THE SQUALL LINE MOVES
THROUGH.
ALTHOUGH STORMS ARE EXPECTED TO BE MOVING RAPIDLY...PWAT VALUES
ARE VERY HIGH AND STORMS WILL PRODUCE HEAVY RAINFALL. 1 TO 2 INCH PER
HOUR RAINFALL RATES WILL NOT BE OUT OF THE QUESTION CAUSING SOME
MINOR FLOODING IN POOR DRAINAGE AREAS.
SHOWER ACTIVITY WILL BE ENDING OVER ALL BUT FAR EASTERN ZONES
OVERNIGHT. SOME LINGERING SHOWER ACTIVITY WILL END IN THE MORNING
HOURS ON WEDNESDAY IN THAT AREA. HIGH PRESSURE AND DRIER AIR WILL
THEN MOVE IN PRODUCING A NICE PLEASANT THANKSGIVING DAY.
IN THE EXTENDED...TEMPS BEGIN TO WARM AGAIN ON FRIDAY AS SOUTHERLY
FLOW RETURNS. A SERIES OF UPPER LEVEL DISTURBANCES WILL PRODUCE A
CHANCE OF SHOWERS FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
&&
.MARINE...SOUTHERLY WINDS ARE EXPECTED TO CONTINUE TO INCREASE
TONIGHT TO SCA CRITERIA. WINDS WILL THEN TURN TO THE NORTH ON
WEDNESDAY BEHIND THE COLD FRONT AND AGAIN INCREASE TO SCA CRITERIA.
WINDS WILL BEGIN TO DIMINISH LATE ON THURSDAY.
&&
.AVIATION...THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP DURING
THE AFTERNOON HOURS...THEN BECOME MORE NUMEROUS THIS EVENING AND
OVERNIGHT. THE THUNDERSTORMS WILL BE ACCOMPANIED BY STRONG GUSTY
WINDS AND HEAVY RAINFALL REDUCING VISIBILITIES TO AROUND 1 MILE.
&&
.PRELIMINARY POINT TEMPS/POPS...
LCH 61 67 40 62 / 90 0 0 0
BPT 59 67 40 62 / 90 0 0 0
AEX 59 66 37 59 / 90 0 0 0
LFT 63 68 41 61 / 90 40 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH...LAZ027-028-030-031-041-042-051...UNTIL 03Z.
TX...TORNADO WATCH...TXZ180>182-201-215-216...UNTIL 03Z.
GM...TORNADO WATCH...GMZ450...UNTIL 03Z.
SCA...GMZ450-455-470-475.
&&
PUBLIC/MARINE: 07-RUA
AVIATION: 24-ML
RADAR: ITOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CST TUE NOV 23 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 241100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 500 AM CST TUE NOV 23 2004 .DAY ONE...TONIGHT... THE REGION REMAINS IN VERY UNSTABLE AIR AS A STRONG COLD FRONT MOVING THROUGH KANSAS THIS MORNING DIVES RAPIDLY SOUTHWARD. BY THIS AFTERNOON A STRONG UPPER LEVEL SYSTEM TO OUR WEST WILL ENHANCE WIDESPREAD RAINFALL AND SCATTERED THUNDERSTORMS ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. SUNSHINE TODAY WILL HELP TO ENHANCE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SEVERE THUNDERSTORMS WILL BE POSSIBLE TOWARDS THE AFTERNOON HOURS WITH THIS POTENTIAL CONTINUING UNTIL FRONTAL PASSAGE AROUND SUNRISE TOMORROW MORNING WITH DAMAGING WINDS...LARGE HAIL...AND TORNADOES POSSIBLE. IN ADDITION...THE GROUND IS SATURATED AND RAINS TODAY WILL RUNOFF INTO LOCAL STREAMS AND BAYOUS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG NORTHWEST WINDS DURING THE DAY TOMORROW WITH SKIES CLEARING. TEMPERATURES WILL CLIMB INTO THE MID 60S MOST LOCATIONS. RAINS TO MOVE BACK INTO THE FORECAST LATE INTO THE WEEKEND AS ANOTHER IN A SERIES OF FRONTS MOVE DOWN INTO THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS POSSIBLE LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1155 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG DEWEYVILLE 30.31N 93.76W
11/23/2004 NEWTON TX LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN FROM DEWEYVILLE TO
NEWTON.
&&
ERICKSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1208 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND DMG VINTON 30.20N 93.58W
11/24/2004 CALCASIEU LA LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN.
&&
ERICKSONPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG VINTON 30.20N 93.58W
11/24/2004 CALCASIEU LA LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN.
&&
ERICKSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1224 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG DRY CREEK 30.67N 93.05W
11/24/2004 BEAUREGARD LA BROADCAST MEDIA
TREES AND POWER LINES DOWN IN DRY CREEK.
&&
ERICKSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG LEESVILLE 31.14N 93.27W
11/23/2004 VERNON LA LAW ENFORCEMENT
TREES AND POWER LINES BLOWN DOWN ACROSS THE PARISH.
&&
ERICKSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1253 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG HACKBERRY 29.97N 93.43W
11/24/2004 CAMERON LA LAW ENFORCEMENT
WINDS OF 60 MPH CAUSED WIDESPREAD POWER OUTAGES. THIS
ALSO OCCURRED IN THE JOHNSON BAYOU AREA.
&&
ERICKSONThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5425156.